Parkinsonian/Extrapyramidal side effects #SchizoaffectiveDisorder
I've had a mysterious condition for a long time, where I lose the ability to voluntarily move and talk for anywhere from 10 mins to an hour. I'm completely frozen, except I can have an involuntary smile response if somebody says something funny. I am completely aware of my surroundings, and want to interact with people, but I can't. It has a gradual onset and ending. My service dog alerts to it. None of my doctors could figure it out, so they just said it was probably catatonia. I was tested for seizures, but they didn't find anything.
So anyway, I had brunch with a friend who's a doctor and another friend who has a master's degree in research psychology with an interest in psychopharmacology. I was telling them both about this mysterious condition, and they both agreed that it sounded like a basal ganglia problem. They said it was likely an extrapyramidal or parkinsonian side effect from my high doses of antipsychotics. They said it would probably be helped by taking a second dose of cogentin in the mornings, instead of just taking it before bed.
Well, I went to my Psychiatrist this week, and told him about this, and he added on the second dose of Cogentin! So, maybe I won't have these episodes anymore! I can't believe none of my clinicians over the years even considered that! I'm so hopeful that it'll help! And it's such an easy fix, if it works. I'm thrilled!
#SchizoaffectiveDisorder #SchizophreniaSpectrumPsychoticDisorders #Schizophrenia #SideEffects #Relieved #DrugInducedParkinsonism #MedicationInducedMovementDisorders #PsychiatricMedication #Medicationreaction #Medicationchange #medicationsideeffects #Medicationstruggle